It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Accutane side effects?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-28-2006, 05:36 AM   #1
    Dalacined
    Junior Member
    (male)
     
    Dalacined's Avatar
     
    Join Date: Jan 2006
    Posts: 46
    Dalacined HB User
    Accutane side effects?

    I took dalacin C, tetracycline, Minocycline and tried a lot more medication but dont think they work for me.. so im having accutane in mind. Have think a lot a bout it but many asked me not to take it as it has lotsa side effects. Just wanna nkow, what are the effects besides drying lips. People tell me i will have kidney problem, liver problem and even infertility, how true is that? Please advise. Btw im 22 soon. Sucks to have acnes at this age.

     
    Sponsors Lightbulb
       
    Old 01-28-2006, 08:24 AM   #2
    indy_gal
    Junior Member
    (female)
     
    indy_gal's Avatar
     
    Join Date: Jan 2006
    Location: Indiana
    Posts: 34
    indy_gal HB User
    Re: Accutane side effects?

    Side effects while you are on the drug are many. I had dry everything (lips, eyes, inside my nose, skin,...), achy joints, my triglycerides shot up sky high and I had to avoid alcohol and count my fat grams every day just so I could continue taking accutane. I had vision troubles too, and thinning hair.

    Had it completely cured my acne, maybe it would have been worth it. But, not even 2 months after finishing my course of accutane my acne returned.

    I was 18 when I took accutane and I am 28 now. I still have acne, and I still have trouble with some of the same things that were side effects back then. I have cronically chapped lips, joint toubles (I'm going to see a reumatologist next month), and bad vision. I could be a coincidence, but I wonder.

    Knowing what I do now about how bad accutane was, that it wasn't a cure but rather a temporary clearing for me, and that for me, diet is a huge cause behind my acne (and probably my sluggish liver from all the acne drugs I took years ago and the years of poor diet).... I would never recommend accutane unless you have the cronic cystic kind. I wish I had never taken it.

    10 years ago doctors told me that in 80% of the cases, accutane cured acne. That is why I was convinced to try it. Now the stats they give are way different. Most people will have their acne come back, and it definitely doesn't cure such a high percentage. The risks aren't worth the short lived benefits, in my opinion.

    Also, FYI... I tried all sorts of antibiotics with little success, and accutane didn't provide me any long term help. If I were you, I wouldn't take accutane since you are also not responsive to antibiotics. Try reading some of the posts about the acne/food connection to see if diet is something you might want to try.

    Note: a lot of people here on these boards are happy with accutane. But most of them are still taking it while providing their feedback and the clear skin makes the side effects seem unimportant. It's more important to get feedback from people who took accutane and have been off of it for at least a year. That kind of feedback is important.

     
    Old 01-28-2006, 09:15 AM   #3
    College boy
    Senior Member
    (male)
     
    Join Date: Aug 2005
    Posts: 102
    College boy HB User
    Re: Accutane side effects?

    Hi,

    I took Accutane for 5 months for my acne when i was 19. Today i'm 23 and still free of acne! Accutane= wonderful drug! It sucks when your on it.. dry lips, dry nose, always tired ect..but its worth it!

    Good luck!

     
    Old 01-28-2006, 09:41 AM   #4
    Accutane Dude
    Veteran
    (male)
     
    Accutane Dude's Avatar
     
    Join Date: Jun 2004
    Posts: 480
    Accutane Dude HB User
    Re: Accutane side effects?

    Accutane over 90% of the time will clear you up. Now wether it comes back or not Ithink it completely up to your body. If your someone with the hormones that will have you battling acne your whole life then yes when the accutane is out of your system it probably will come back. However, if your lucky enough thats it's simply teenage acne then accutane will clear you and by the time it's out of your system you will of outgrown it. I can't decide what I am I think im a little of both. I'm 20 years old now almost 21 and I still got pretty bad acne. I'm on my third couse of accutane and the side effects I get from accutane are VERY worth taking the drug. I've never had any problems with any of my blood tests in every course.

    I know I have heard some people that hve been on 6-7 courses, most people respond well to the drug and have no complaints. i think it's worth the risk to go on accutane!see what happens, if it's not going so well then just stop taking it....95% chance you'll be fine and love it... sometimes the best things in life require risk and sacrafice... if your acne really bothers you take that 19/20 chance and do it.

     
    Old 01-28-2006, 05:55 PM   #5
    Dalacined
    Junior Member
    (male)
     
    Dalacined's Avatar
     
    Join Date: Jan 2006
    Posts: 46
    Dalacined HB User
    Re: Accutane side effects?

    Thanks for the thoughts. I thought a lot about it, but still couldnt make up my mind. My main concern is kidney problem and infertility, how true is that? Please advise..

     
    Old 01-29-2006, 07:11 PM   #6
    lolitazz
    Senior Member
    (male)
     
    lolitazz's Avatar
     
    Join Date: May 2005
    Posts: 118
    lolitazz HB User
    Re: Accutane side effects?

    Dalacined,

    I'm still taking accutane so of course I cannot know at this point if it will permanent or just a quick fix. But I can go ahead and tell you about other people's feedback (people I know in person) and my side effects.

    I know people who hate it (just one person though, acne came back), 2 that acne came back(but don't hate it), and 3 that were cured for life and recommend it. So you never know. You might be the lucky one.

    I decided to take it b/c we all react differently to medications. Personally I couldn't take antibiotics b/c of the side effects. But that's me, that's an exception to the rule. Everybody thinks I'm crazy but I know my body. I couldn't stand the joint pain w/ antibiotics. I only took them for 2 weeks.

    Accutane so far, (i'm starting my 5th month) has been very good to me. My side effects: dry lips, dry skin, mild joint pain, thirst. Side effects I never experienced: Hairloss and nosebleeds. I know hairloss is not as common especially if you are a woman. Nosebleeds are common but I was lucky. I never had a problem w/ my liver (I stopped drinking though, not worth the trouble)

     
    Old 01-30-2006, 05:43 PM   #7
    Dalacined
    Junior Member
    (male)
     
    Dalacined's Avatar
     
    Join Date: Jan 2006
    Posts: 46
    Dalacined HB User
    Re: Accutane side effects?

    I afraid after taking accutane, I get side effects and the thing recur back. No point taking it and clear for a few months and get back to square 1 plus get side effects..

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Low Dose Accutane LowTane Acne 250 02-09-2010 08:44 PM
    Questions for all those on Accutane oilyollie Acne 7 10-17-2005 11:19 AM
    Damage Done By Accutane? sleppy210 Acne 20 12-01-2004 11:59 AM
    Accutane Pulled from Market? aquarius0121 Acne 29 11-23-2004 09:05 PM
    Some accutane questions! kta Acne 20 10-26-2004 04:25 PM
    2 years after taking Accutane update Mary10 Acne 71 05-04-2004 04:31 PM
    If you're thinking of accutane, PLEASE READ noaccutane Acne 10 02-24-2004 01:23 PM
    My 13 year old on accutane(LONG POST) GirlienNc Acne 21 02-23-2004 10:10 PM
    My experience with accutane... mossimo Acne 0 02-22-2004 03:07 PM
    Help. Dr. yelled at me for not putting son on accutane/prefer smoothbeam Shipley Acne 13 12-07-2003 12:48 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:24 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!